Alert archive / California / Frost Advisories in 2011

Frost Advisory 12, NWS San Diego, CA

December 8, 2011Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 8, 2011, 3:31 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 8, 2011, 10:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2011, 3:31 AM PST (11:31 UTC)
In effect from
Dec 8, 2011, 10:00 PM PST
Expired
Dec 9, 2011, 8:00 AM PST
In force
10 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3902 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS76 KSGX 081131
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 AM PST THU DEC 8 2011

...CONTINUED COOL OVERNIGHT IN WIND SHELTERED VALLEY AND COASTAL
AREAS THROUGH EARLY FRIDAY MORNING WITH PATCHY FROST...

.CLEAR SKIES AND A COOL DRY ATMOSPHERE WILL RESULT IN NEAR
FREEZING LOW TEMPERATURES IN WIND SHELTERED COASTAL AND VALLEY
AREAS THROUGH EARLY FRIDAY WITH PATCHY FROST.

CAZ043-048-050-081615-
/O.NEW.KSGX.FR.Y.0012.111209T0600Z-111209T1600Z/
/O.CON.KSGX.FR.Y.0011.000000T0000Z-111208T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
331 AM PST THU DEC 8 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
FRIDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* TEMPERATURE: TEMPERATURES IN THE MID 20S TO MID 30S THROUGH
  EARLY THIS MORNING AND AGAIN FOR SEVERAL HOURS LATE TONIGHT
  THROUGH EARLY FRIDAY MORNING.

* LOCATIONS: PRIMARILY IN WIND SHELTERED LOCATIONS AND LOW LYING
  AREAS.

* IMPACTS OF FROST: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MARTIN
4 follow-up statements
570 
WWUS76 KSGX 081555
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
755 AM PST THU DEC 8 2011

...MORE PATCHY FROST POSSIBLE TONIGHT...

.CLEAR SKIES AND A COOL DRY ATMOSPHERE WILL RESULT IN NEAR
FREEZING LOW TEMPERATURES IN WIND SHELTERED COASTAL AND VALLEY
AREAS AGAIN TONIGHT THROUGH EARLY FRIDAY...WITH PATCHY FROST
POSSIBLE.

CAZ043-048-050-090000-
/O.EXP.KSGX.FR.Y.0011.000000T0000Z-111208T1600Z/
/O.CON.KSGX.FR.Y.0012.111209T0600Z-111209T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
755 AM PST THU DEC 8 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
FRIDAY. 

* TEMPERATURE: TEMPERATURES IN THE MID 20S TO MID 30S FOR SEVERAL
  HOURS AGAIN LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* LOCATIONS: PRIMARILY IN WIND SHELTERED LOCATIONS AND LOW LYING
  AREAS.

* IMPACTS OF FROST: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PALMER
450 
WWUS76 KSGX 082055
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 PM PST THU DEC 8 2011

...MORE PATCHY FROST POSSIBLE TONIGHT...

.CLEAR SKIES AND A COOL DRY ATMOSPHERE WILL RESULT IN NEAR
FREEZING LOW TEMPERATURES IN WIND SHELTERED COASTAL AND VALLEY
AREAS AGAIN TONIGHT THROUGH EARLY FRIDAY...WITH PATCHY FROST
POSSIBLE.

CAZ043-048-050-090600-
/O.CON.KSGX.FR.Y.0012.111209T0600Z-111209T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
1255 PM PST THU DEC 8 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST FRIDAY. 

* TEMPERATURE: TEMPERATURES IN THE UPPER 20S TO MID 30S FOR SEVERAL
  HOURS AGAIN LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* LOCATIONS: PRIMARILY IN WIND SHELTERED LOCATIONS AND LOW LYING
  AREAS.

* IMPACTS OF FROST: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PALMER
493 
WWUS76 KSGX 090502
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
902 PM PST THU DEC 8 2011

...PATCHY FROST POSSIBLE AGAIN TONIGHT...

.CLEAR SKIES AND A COOL DRY ATMOSPHERE WILL RESULT IN NEAR
FREEZING LOW TEMPERATURES IN WIND SHELTERED COASTAL AND VALLEY
AREAS AGAIN TONIGHT THROUGH EARLY FRIDAY MORNING...WITH PATCHY
FROST POSSIBLE.

CAZ043-048-050-091600-
/O.CON.KSGX.FR.Y.0012.111209T0600Z-111209T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
902 PM PST THU DEC 8 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY. 

* TEMPERATURE: TEMPERATURES IN THE UPPER 20S TO MID 30S FOR
  SEVERAL HOURS AGAIN LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* LOCATIONS: PRIMARILY IN WIND SHELTERED LOCATIONS AND LOW LYING
  AREAS.

* IMPACTS OF FROST: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
973 
WWUS76 KSGX 091550
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
750 AM PST FRI DEC 9 2011


CAZ043-048-050-091700-
/O.EXP.KSGX.FR.Y.0012.000000T0000Z-111209T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
750 AM PST FRI DEC 9 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

TEMPERATURES ARE WARMING INTO THE MID 30S TO MID 40S THIS
MORNING...AND WILL CONTINUE TO WARM THROUGH THE REST OF THE MORNING
HOURS. THEREFORE...THE FROST ADVISORY WILL EXPIRE AT 8 AM.

$$

PALMER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 8, 3:05 AM PST, 26 minutes earlier.

Area forecast discussion, Dec 8, 3:05 AM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 AM PST THU DEC 8 2011

.SYNOPSIS...
WEAK OFFSHORE FLOW WILL CONTINUE INTO SATURDAY  WEAK NORTHEAST WINDS
NEAR THE COASTAL FOOTHILLS AT TIMES...AND COOL OVERNIGHT
TEMPERATURES FOR WIND SHELTERED INLAND AREAS. FOR LATE SUNDAY
THROUGH WEDNESDAY...A PAIR OF PACIFIC LOW PRESSURE SYSTEMS MAY BRING
PERIODS OF LIGHT TO LOCALLY MODERATE PRECIPITATION AMOUNTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH SATURDAY)...
WEAK OFFSHORE FLOW WILL CONTINUE INTO SATURDAY MORNING WITH WEAK
NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS AT TIMES AND COOL NIGHTS
FOR INLAND AREAS...ESPECIALLY WIND SHELTERED LOCATIONS.

&&

.LONG TERM (SUNDAY THROUGH TUESDAY)...
A WEAK TROUGH OF LOW PRESSURE MOVING INLAND ACROSS SOUTHERN
CALIFORNIA LATE SATURDAY WILL BRING A RETURN OF WEAK ONSHORE FLOW
WITH PATCHY LOW CLOUDS AND FOG POSSIBLE FOR COASTAL AREAS LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING. FOR LATE SUNDAY THROUGH MID
WEEK...THE FORECAST LEANS TOWARDS THE ECMWF. THIS WOULD BRING A
CLOSED UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY SOUTHWARD ALONG THE
CALIFORNIA COAST...MOVING FROM NEAR THE BAY AREA SUNDAY...INTO
NORTHERN BAJA AND FAR SOUTHERN CALIFORNIA LATE TUESDAY WITH PERIODS
OF PRECIPITATION POSSIBLE FOR SOUTHWEST CALIFORNIA. TIMING AND
AMOUNTS OF PRECIPITATION WILL BE TRACK DEPENDENT. THE CURRENT
FORECAST LEANS TOWARDS THE ECMWF DETAILS BUT KEEPS POPS NO GREATER
THAN THE CHANCE RANGE FOR NOW.

&&

.AVIATION...
081000Z...MOSTLY CLEAR AND VFR CONDITIONS WILL CONTINUE THROUGH
EARLY FRIDAY. A PATCH OR TWO OF FOG COULD DEVELOP NEAR KSAN LATE
TONIGHT OR EARLY FRIDAY...BUT IS NOT LIKELY TO IMPACT THE AIRPORT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR THE SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY VALLEYS.

     FROST ADVISORY FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY FOR
     THE SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
     EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY
     VALLEYS.

PZ...NONE.

&&

PUBLIC...MARTIN
AVIATION/MARINE...MM
Hazardous weather outlook, Dec 7, 3:30 PM PST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 PM PST WED DEC 7 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-081400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
330 PM PST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...IT WILL BE
COLD AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LOW
PRESSURE SYSTEM WILL BRING A CHANCE OF PRECIPITATION NEXT MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PG

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.